MAUDE Adverse Event Report: COLOPLAST A/S TOROSA SALINE TESTICULAR LARGE; SALINE FILLED TESTICULAR PROSTHESIS

COLOPLAST A/S TOROSA SALINE TESTICULAR LARGE; SALINE FILLED TESTICULAR PROSTHESIS
Model Number 5206502400
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been received at coloplast; however the evaluation is not yet complete.Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Once our evaluation is complete, a follow-up report will be submitted.
 
Event or Problem Description
According to the available information, months after the implant of the device, the patient noticed the implant had deflated (the event was observed in september 2019).Another torosa was implanted.
 
Additional Manufacturer Narrative
This follow-up was created to document the conclusion of the investigation.One testicular device was received for evaluation.Examination and testing of the returned device revealed a separation in the shell of the testicular near the midline.Testing revealed this to be a site of leakage.Microscopic examination of the separation revealed it to have a central groove, indicating contact with sharp instrumentation such as a needle.The injection port was confirmed to contact a needle stick, indicating the device had most likely been filled during the implant procedure.Because this component was released according to manufacturing and quality control procedures, it was concluded that the observed instrument separation in the testicular shell occurred subsequent to the device packaging being opened.Confirmation of a needle stick was noted in the injection port, indicating the device most likely was filled during the implant procedure.Based on the evaluation and information received, it was concluded that the separation may have occurred inadvertently during the implant procedure.The information received did not indicate how long the device was implanted prior to noting the reported deflation.A review of the device history record confirmed the devices from this lot met all specifications prior to release.A review of the complaint history database, nonconformances and capas revealed no trends for this lot.

Brand Name
TOROSA SALINE TESTICULAR LARGE
Common Device Name
SALINE FILLED TESTICULAR PROSTHESIS
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebaek, 3050
DA  3050
MDR Report Key9497735
Report Number2125050-2019-01138
Device Sequence Number1854176
Product Code FAF
UDI-Device Identifier05708932470858
UDI-Public05708932470858
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P020003
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number5206502400
Device Catalogue Number520650
Device Lot Number4729276
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2019
Initial Date Received by Manufacturer 11/20/2019
Supplement Date Received by Manufacturer11/20/2019
Initial Report FDA Received Date12/19/2019
Supplement Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR